Existence and uniqueness of solutions to dynamical unilateral contact problems with coulomb friction: the case of a collection of points
ESAIM: Mathematical Modelling and Numerical Analysis - Modélisation Mathématique et Analyse Numérique, Volume 48 (2014) no. 1, p. 1-25
The full text of recent articles is available to journal subscribers only. See the article on the journal's website

This study deals with the existence and uniqueness of solutions to dynamical problems of finite freedom involving unilateral contact and Coulomb friction. In the frictionless case, it has been established [P. Ballard, Arch. Rational Mech. Anal. 154 (2000) 199-274] that the existence and uniqueness of a solution to the Cauchy problem can be proved under the assumption that the data are analytic, but not if they are assumed to be only of class C∞. Some years ago, this finding was extended [P. Ballard and S. Basseville, Math. Model. Numer. Anal. 39 (2005) 59-77] to the case where Coulomb friction is included in a model problem involving a single point particle. In the present paper, the existence and uniqueness of a solution to the Cauchy problem is proved in the case of a finite collection of particles in (possibly non-linear) interactions.

DOI : https://doi.org/10.1051/m2an/2013092
Classification:  70F40,  49J52,  34A60
Keywords: unilateral dynamics with friction, frictional dynamical contact problems, existence and uniqueness
@article{M2AN_2014__48_1_1_0,
     author = {Charles, Alexandre and Ballard, Patrick},
     title = {Existence and uniqueness of solutions to dynamical unilateral contact problems with coulomb friction: the case of a collection of points},
     journal = {ESAIM: Mathematical Modelling and Numerical Analysis - Mod\'elisation Math\'ematique et Analyse Num\'erique},
     publisher = {EDP-Sciences},
     volume = {48},
     number = {1},
     year = {2014},
     pages = {1-25},
     doi = {10.1051/m2an/2013092},
     mrnumber = {3177835},
     language = {en},
     url = {http://www.numdam.org/item/M2AN_2014__48_1_1_0}
}
Charles, Alexandre; Ballard, Patrick. Existence and uniqueness of solutions to dynamical unilateral contact problems with coulomb friction: the case of a collection of points. ESAIM: Mathematical Modelling and Numerical Analysis - Modélisation Mathématique et Analyse Numérique, Volume 48 (2014) no. 1, pp. 1-25. doi : 10.1051/m2an/2013092. http://www.numdam.org/item/M2AN_2014__48_1_1_0/

[1] L. Ambrosio and G. Dal Maso, A general chain rule for distributional derivatives. Proc. Amer. Math. Soc. 108 (1990) 691-702. | MR 969514 | Zbl 0685.49027

[2] P. Ballard, The dynamics of discrete mechanical systems with perfect unilateral constraints. Arch. Ration. Mech. Anal. 154 (2000) 199-274. | MR 1785473 | Zbl 0965.70024

[3] P. Ballard and S. Basseville, Existence and uniqueness for dynamical unilateral contact with coulomb friction: a model problem, ESAIM: M2AN 39 (2005) 59-77. | Numdam | MR 2136200 | Zbl 1089.34010

[4] H. Brezis, Opérateurs Maximaux Monotones et Semi-groupes de Contractions dans les Espaces de Hilbert. North-Holland Publishing Company (1973). | MR 348562 | Zbl 0252.47055

[5] C. Eck, J. Jarušek and M. Krbec, Unilateral Contact Problems in Mechanics. Variational Methods and Existence Theorems. Monographs & Textbooks in Pure & Appl. Math. No. 270 (ISBN 1-57444-629-0). Chapman & Hall/CRC, Boca Raton (2005). | MR 2128865 | Zbl 1079.74003

[6] A. Klarbring, Ingenieur-Archiv 60 (1990) 529-541.

[7] M.D.P. Monteiro Marques, Differential Inclusions in Nonsmooth Mechanical Problems. Birkhaüser, Basel-Boston-Berlin (1993). | MR 1231975 | Zbl 0802.73003

[8] J.J. Moreau, Standard inelastic shocks and the dynamics of unilateral constraints, in Unilateral problems in structural analysis, edited by G. Del Piero and F. Maceri. Springer-Verlag, Wien-New-York (1983) 173-221. | Zbl 0619.73115

[9] J.J. Moreau, Dynamique de systèmes à liaisons unilatérales avec frottement sec éventuel: essais numériques, Note Technique No 85-1, LMGC, Montpellier (1985).

[10] J.J. Moreau, Unilateral contact and dry friction in finite freedom dynamics, in Nonsmooth Mechanics and Applications, CISM Courses and Lectures No 302, edited by J.J. Moreau and P.D. Panagiotopoulos. Springer-Verlag, Wien-New-York (1988) 1-82. | Zbl 0703.73070

[11] J.J. Moreau, Bounded variation in time, in Topics in Non-smooth Mechanics, edited by J.J. Moreau, P.D. Panagiotopoulos and G. Strang. Birkhaüser Verlag, Basel-Boston-Berlin (1988) 1-74. | MR 957087 | Zbl 0657.28008

[12] P. Painlevé, Sur les lois du frottement de glissement. C.R. Acad. Sci. (Paris) 121 (1895) 112-115. | JFM 26.0781.03

[13] D. Percivale, Uniqueness in the Elastic Bounce Problem, I, J. Diff. Eqs. 56 (1985) 206-215. | MR 774163 | Zbl 0521.73006

[14] M. Schatzman, A Class of Nonlinear Differential Equations of Second Order in Time, Nonlinear Analysis. Theory, Methods Appl. 2 (1978) 355-373. | MR 512664 | Zbl 0382.34003

[15] M. Schatzman, Uniqueness and continuous dependence on data for one dimensional impact problems. Math. Comput. Modell. 28 (1998) 1-18. | MR 1616372 | Zbl 1122.74473